MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-27A
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date and year, a 27mm trifecta gt valve was implanted in a patient.Around (b)(6) 2023, the patient had heart failure-like symptoms on (b)(6) 2023, it was reported that the device was explanted and replaced with a mechanical heart valve due to structural valve deterioration.The patient is stable.
 
Additional Manufacturer Narrative
Explant of the device due to structural valve deterioration (svd) was reported.The investigation found that leaflets 1 and 2 were torn.No acute inflammation or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.In the absence of any calcification or evidence of infection, the reported event is consistent with a non-calcific leaflet tear.A non-calcific leaflet tear is a form of svd, which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.In this case, histological evaluation did not demonstrate loss of collagen at the tear site and the cause of the leaflet tear could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18411091
Report Number2135147-2023-05756
Device Sequence Number2691233
Product Code LWR
UDI-Device Identifier05415067018243
UDI-Public05415067018243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Catalogue NumberTFGT-27A
Device Lot Number6488243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown